MAUDE Adverse Event Report: THE METRIX COMPANY SECURE; 100ML 2 PORT EVA BAG

THE METRIX COMPANY SECURE; 100ML 2 PORT EVA BAG
Model Number 66040
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The syringe containing the extracted plastic thread like object was returned for evaluation but not the bag itself nor was the additional particulate returned.An unfilled companion sample not reported with any defect by the customer was also returned.No particulates were identified upon examination of the companion sample.The plastic thread like object was sent to a third party laboratory for composition evaluation via ftir.The results were inconclusive regarding the main particulate portion.Silicone oil was identified on the surface of the particulate.Should additional relevant information become available, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a plastic thread like object and an additional particulate were found floating in a 100 ml 2 port eva bag containing the chemotherapy drug blincyto.The plastic thread like object was noted prior to adminstration to the patient.The thread like object was removed into a syringe by the customer and the chemo bag was subsequently administered to the patient.The additional particulate was described as another thread but no other information was provided.The customer stated the patient was not harmed.No additional information is available.
 
Additional Manufacturer Narrative
In additional conversations with the laboratory regarding the composition analysis, it was discovered that upon receipt at the laboratory the syringe contained multiple small round particulates.Given that the small round particulates were not reported by the customer, these are believed to have formed in the syringe during shipment to the laboratory.The laboratory confirmed they had initially extracted a small round particulate for analysis.This analysis corresponded to the inconclusive result.A photo supplied by the customer of the thread-like object was submitted to the laboratory and the laboratory recovered and analyzed the thread-like object.The thread-like object has a significant match to polycarbonate.Given the appearance of the particulate and that the injection site is the only component made of polycarbonate, it is likely that the particulate was due to a needle strike with the inner wall of the injection site during the filling of the bag.As the bag was discarded by the customer, the injection site was not available for review.Should additional relevant information become available, a supplemental report will be filed.

Brand Name
SECURE
Common Device Name
100ML 2 PORT EVA BAG
Manufacturer (Section D)
THE METRIX COMPANY
4400 chavenelle road
dubuque IA 52002
Manufacturer (Section G)
METRIX DOMINICANA
parque industrial itabo
building 5
san cristobal,
DR  
Manufacturer Contact
jennifer clasen
4400 chavenelle road
dubuque, IA 52002
5635568800
MDR Report Key13384672
Report Number1937141-2022-00001
Device Sequence Number4624069
Product Code KPE
UDI-Device Identifier00812496011541
UDI-Public00812496011541
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K030888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2024
Device Model Number66040
Device Catalogue Number66040
Device Lot Number66040-A7338
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown